MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 3.5/15; COVERED CORONARY STENT
Model Number 434889
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 08/21/2024
Type of Reportable Event Death
Event or Problem Description
A type iii perforation in the mid lad had occurred.Balloon dilatation was performed in order to stop the bleeding but was not successful.Subsequently, three pk papyrus covered stents were implanted on (b)(6) 2024 and the perforation was successfully sealed.One of the covered stents (3.5/15) was expired on (b)(6) 2024.The following day, the patient died due to cardio-pulmonary arrest.The treating physician rated the occurrence as a neither device-related nor procedure-related complication.
 
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report, discharge summary) and the production documentation were reviewed to establish whether a device deficiency contributed to this event.Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in?process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The pk papyrus was used after the use by date which is indicated on the product label and warned against in the ifu.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 3.5/15
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20170542
Report Number1028232-2024-04739
Device Sequence Number15213910
Product Code NIV
UDI-Device Identifier07640130447172
UDI-Public(01)07640130447172(17)2408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model Number434889
Device Catalogue Number434889
Device Lot Number06226378
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/11/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexMale